Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 90, NWS Austin/San Antonio, TX

August 18, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Aug 18, 2007, 2:02 AM CDT for Val Verde County, Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2007, 2:02 AM CDT (07:02 UTC)
Expired
Aug 18, 2007, 10:28 AM CDT
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Moderate

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pecos River at Pandale Crossing (PDAT2).

Action stage
5 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 180702
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
202 AM CDT SAT AUG 18 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  PECOS RIVER 
  
NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 12 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC465-181502-
/O.NEW.KEWX.FL.W.0090.070818T0702Z-070819T0402Z/
/PDAT2.2.ER.070818T0602Z.070818T1200Z.070818T1602Z.NO/
202 AM CDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TX HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PECOS RIVER AT PANDALE CROSSING.
* UNTIL LATE THIS MORNING.
* AT 01AM SATURDAY THE STAGE WAS...9.2 FEET (2.8 METERS).
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET (2.1 METERS).
* BANKFULL STAGE IS 5.0 FEET (1.5 METERS).
* THE RIVER ROSE ABOVE FLOOD STAGE AFTER MIDNIGHT AND WILL CONTINUE
  RISING TO NEAR 10.7 FEET (3.3 METERS) BY DAYBREAK AND WILL FALL BACK
  BELOW FLOOD STAGE LATE THIS MORNING.
* IMPACT...AT 10.0 FEET...MODERATE FLOODING IS WELL INTO THE FLOOD PLAIN MAKING 
  SECONDARY ROADS AND CROSSINGS ALONG THE PECOS RIVER AND TRIBUTARIES VERY 
  DANGEROUS TO TRAVEL.  SWIMMERS AND TUBERS SHOULD LEAVE THE RIVER AS FLOW IS 
  DANGEROUSLY TURBULENT.  CAMPERS VEHICLES AND GEAR IN THE FLOOD PLAIN CAN BE 
  SWEPT DOWNSTREAM.

$$

TXC465-181501-
/O.NEW.KEWX.FL.W.0091.070818T1302Z-070820T0204Z/
/LTRT2.1.ER.070818T1302Z.070818T1800Z.070819T1404Z.NO/
202 AM CDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TX HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PECOS RIVER NEAR LANGTRY.
* FROM THIS MORNING UNTIL TOMORROW LATE MORNING.
* AT 01AM SATURDAY THE STAGE WAS...2.4 FEET (0.7 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET (3.0 METERS).
* BANKFULL STAGE IS 7.0 FEET (2.1 METERS).
* FORECAST...THE RIVER WILL QUICKLY RISE OUT OF BANKS BEFORE DAYBREAK TODAY
  AND CONTINUE TO RISE TO BETWEEN 13 AND 15 FEET BY EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...TURBULENCE IN THE RIVER CHANNEL IS DANGEROUS TO 
  CANOEISTS AND KAYAKERS.  FLOW INUNDATES THE LOWER BANKS OF THE CANYON 
  THREATENING SLEEPING CAMPERS AND THEIR GEAR.


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 6 AM LST (FT)
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  PANDALE CROSSIN    5    7    9.2   SAT  1 AM  10.7   2.8   2.8   2.3   2.3
  LANGTRY            7   10    2.4   SAT  1 AM   9.2  10.9   3.8   2.5   1.8


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED            FORECAST 6 AM LST (M)
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  PANDALE CROSSIN    2    2    2.8   SAT  1 AM   3.3   0.9   0.9   0.7   0.7
  LANGTRY            2    3    0.7   SAT  1 AM   2.8   3.3   1.2   0.8   0.5



$$
2 follow-up statements
000 
WGUS44 KEWX 180923
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
423 AM CDT SAT AUG 18 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  PECOS RIVER 
  
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 24 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC465-181723-
/O.EXT.KEWX.FL.W.0090.000000T0000Z-070819T0501Z/
/PDAT2.3.ER.070818T0602Z.070818T0845Z.070818T1701Z.NO/
423 AM CDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TX HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PECOS RIVER AT PANDALE CROSSING.
* UNTIL THIS AFTERNOON.
* AT 04AM SATURDAY THE STAGE WAS...14.6 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FORECAST:  RISE TO AROUND 15.3 FEET THIS MORNING.
* IMPACT...AT 15.0 FEET...MAJOR FLOODING MAKES LOW WATER CROSSINGS ALONG THE 
  PECOS RIVER AND TRIBUTARIES POTENTIALLY DEADLY.  THE FLOOD WAVE MOVING 
  DOWNSTREAM CAUSES RAPID RISES DANGEROUS TO CAMPERS ON THE LOW BANKS BELOW 
  SHEFFIELD TO AMISTAD RESERVOIR.  AUTOS AND GEAR CAN BE SWEPT DOWNSTREAM.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  PANDALE CROSSIN    5    7   14.6   SAT 04 AM  15.3   2.5   2.3   2.3   2.3

$$
000 
WGUS84 KEWX 181528
FLSEWX
TXC465-182328-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1028 AM CDT SAT AUG 18 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  PECOS RIVER...
  
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 24 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC465-181558-
/O.CAN.KEWX.FL.W.0090.000000T0000Z-070819T0501Z/
/PDAT2.3.ER.070818T0602Z.070818T0845Z.070818T1143Z.NO/
1028 AM CDT SAT AUG 18 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE PECOS RIVER AT PANDALE CROSSING.
* AT 10AM SATURDAY THE STAGE WAS...4.6 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FORECAST:  CRESTED...BELOW BANKFULL STAGE NOW.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (FT)
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  PANDALE CROSSIN    5    7    4.6   SAT 10 AM   2.4   2.4   2.4   2.4   2.4


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (M)
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  PANDALE CROSSIN    2    2    1.4   SAT 10 AM   0.7   0.7   0.7   0.7   0.7



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 17, 11:53 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 17, 11:53 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1153 PM CDT FRI AUG 17 2007

.AVIATION...
MVFR CIGS FORECAST ALONG THE I-35 CORRIDOR TONIGHT...IMPROVING TO
VFR BETWEEN 15-16Z SATURDAY MORNING. MVFR CIGS ARE FORECAST AT
KDRT BETWEEN 11-15Z. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE FORECAST SATURDAY AFTERNOON AND EVENING. A
MODERATE SE LOW LEVEL FLOW WILL CONTINUE.

&&

.PREV DISCUSSION... /ISSUED 656 PM CDT FRI AUG 17 2007/

UPDATE...
SOME EARLY EVENING RUN-OFF PROBLEMS COULD OCCUR OVER VAL VERDE AND
NWRN EDWARDS COUNTIES OTHERWISE THE THREAT FOR FLASH FLOODING HAS
DECREASED. THE FFA WILL BE ALLOWED TO EXPIRE, BUT LOCALLY HEAVY
RAINS WILL BE MENTIONED THRU TONIGHT FOR EDWARDS AND VAL VERDE
COUNTIES. WRN EDWARDS AND VAL VERDE COUNTIES HAVE NOT RECEIVED
MUCH RAIN UP TO THIS POINT, BUT COULD STILL SEE ISOLATED FLOODING
PROBLEMS THIS EVENING. ACROSS MOST AREAS, EXPECT THE CHANCE OF
RAIN TO DROP TO ALMOST NIL LATE THIS EVENING, BUT THEN PICK UP
AGAIN SLIGHTLY AS NOCTURNAL LOW LEVEL WINDS INCREASE BY AROUND
MIDNIGHT. PW VALUES REMAIN HIGH AND SHOULD REMAIN HIGH THROUGH
SATURDAY, BUT SURFACE WINDS SHOW A HINT OF DIFFLUENCE. THUS MOST
OF THE RAIN ACTIVITY SHOULD HOLD OFF UNTIL MORNING WHEN DIURNAL
EFFECTS WILL TAKE HOLD. WILL NEED TO KEEP AN EYE ON THE DRIFT OF
ERIN, AS THE GFS AND THE LATE AFTERNOON RADAR TRENDS SUGGESTS PART
OF ERIN COULD DROP SOUTHWARD AND BACK INTO OUR WESTERN COUNTIES
LATER THIS WEEKEND.

PREV DISCUSSION... /ISSUED 635 PM CDT FRI AUG 17 2007/

AVIATION...
PREVAILING VFR CONDITIONS WILL CONTINUE UNTIL AROUND 06Z...WHEN
MVFR CIGS WILL DEVELOP ALONG THE I-35 CORRIDOR. A FEW
THUNDERSTORMS ARE POSSIBLE AT KDRT EARLY THIS EVENING...OTHERWISE
VFR CONDITIONS WILL CONTINUE UNTIL EARLY SATURDAY MORNING WHEN
MVFR CIGS WILL DEVELOP ALONG THE RIO GRANDE VALLEY. CONDITIONS
WILL IMPROVE AROUND 15Z SATURDAY WITH A FEW MID DAY AND AFTERNOON
SHOWERS AND THUNDERSTORMS EXPECTED. A LIGHT TO MODERATE SE LOW
LEVEL FLOW WILL CONTINUE FOR THE NEXT 24H.

PREV DISCUSSION... /ISSUED 301 PM CDT FRI AUG 17 2007/

DISCUSSION...
THIS AFTERNOON THE CENTER OF TROPICAL DEPRESSION ERIN WAS LOCATED OVER
NORTHERN CROCKETT COUNTY MOVING NORTHWARD. CONVECTION OVER THE CWFA
THIS AFTERNOON IS DIURNALLY DRIVEN. THIS ACTIVITY WILL DIMINISH RAPIDLY
AFTER SUNSET WITH CORE RAINS OCCURRING NORTH OF THE CWFA NEAR THE
CENTER OF ERIN OVERNIGHT. THUS WE WILL LET THE FFA EXPIRE AT 7 PM
CDT. RESIDUAL TROPICAL MOISTURE WILL REMAIN OVER CWFA SATURDAY AND
SUNDAY. AFTERNOON HEATING WILL RESULT IN DIURNALLY DRIVEN SHOWERS
AND THUNDERSTORMS OVER THE WEEKEND WITH TROPICAL DOWNPOURS POSSIBLE.

THE NEXT WEATHER SYSTEM TO IMPACT SOUTH CENTRAL TEXAS IS A MID/UPPER
LEVEL TROF. THIS TROF IS CURRENTLY LOCATED OVER THE BAHAMAS MOVING
WESTWARD. THIS FEATURE WILL MOVE INTO SOUTH TEXAS MONDAY NIGHT AND
TUESDAY PROVIDING UPPER LEVEL SUPPORT FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS.

HURRICANE DEAN IS NOW A CAT 3 STORM. IT IS FCST TO BE IN THE GULF
OF MEXICO ON TUESDAY. THIS STORM WILL LIKELY STRIKE SOMEWHERE
ALONG THE TEXAS COAST WEDNESDAY NIGHT INTO THURSDAY. IF THE
CENTER OF THE HURRICANE COMES ASHORE AROUND CORPUS CHRISTI OUR
CWFA WILL BE FAVORED RIGHT FRONT QUADRANT FOR EXCESSIVE RAINFALL.
OUR FCST FOR WEDNESDAY THROUGH FRIDAY OF NEXT WEEK WILL REMAIN
CONSERVITINE AND CLOSE TO THE GFS SOLUTION ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  92  76  92  74 /  20  40  20  20  20
AUSTIN BERGSTROM INTL AIRPORT  75  91  74  91  73 /  20  40  20  20  20
DEL RIO INTL AIRPORT           77  92  76  92  76 /  30  20  30  10  10
SAN ANTONIO INTL AIRPORT       77  91  76  91  75 /  20  30  20  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/11
Hazardous weather outlook, Aug 17, 7:01 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
701 PM CDT FRI AUG 17 2007

TXZ171>173-183>194-202>209-217>225-228-181115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
701 PM CDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EDWARDS PLATEAU AND
VAL VERDE COUNTY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:27 PM CDTFlash Flood WarningEWXVal Verde3 hr
Aug 17, 8:55 PM CDTFlash Flood WarningEWXEdwards3 hr
Aug 17, 11:29 PM CDTFlash Flood WarningEWXVal Verde4 hr
Aug 18, 12:41 AM CDTRiver Flood WarningEWXVal Verde43 hr
Aug 18, 12:41 AM CDTRiver Flood WarningEWXVal Verde57 hr
Aug 18, 12:41 AM CDTRiver Flood WarningEWXVal Verde43 hr
Aug 18, 2:02 AM CDTRiver Flood WarningEWXVal Verde18 hr
Aug 18, 2:53 AM CDTFlash Flood WarningEWXVal Verde5 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.